MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO 45MM NEEDLE SET + STABILIZER(BOX O; NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO 45MM NEEDLE SET + STABILIZER(BOX O; NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN917352
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
During removal of i/o there was more trauma than anticipated.Item was used in the field by the ems paramedic.They replenished their stock from (b)(6).This is where the defective item was pulled from.The team lost the packaging.The broken product was kept per the notes.The yellow hub became detached from the needle and required unnecessary surgery for removal.
 
Additional Manufacturer Narrative
Qn#(b)(4).A lot number was not reported.The manufacturing dhr file was reviewed based on a potential lot number from sales history.No recorded results of manufacturing issues or anomalies were reported.The customer returned one ez-io needle cannula from 9079-vc-005, ez-io 45mm needle (box of 5).Visual examination revealed the hub was separated from the cannula and there was evidence of adhesive residue on the hub.The proximal end of the cannula and the hub appeared crushed.It appears this damage was a result of removing the device from the patient after the cannula detached from the hub.The outer diameter of the cannula hub was measured to be 0.750 inches which is within the specification requirements of 0.745 - 0.755 inches per cannula hub drawing 5159 rev 13.The outer diameter of the cannula was measured to be 0.072 inches (micrometer: ref-(b)(4)) which is within the specification requirements of 0.071 - 0.073 inches per cannula drawing 1338 rev a.The sample was sent to the supplier site for further investigation.Per the supplier, there is evidence of glue in the cannula hub which can be seen not only with uv light but with the naked eye as well.Reference file "(b)(4) viant investigation" for supplier investigation.Cannula hub drawing 5159 rev 13 and cannula drawing 1338 rev a were reviewed as part of this investigation.The ifu states "do not rock or bend the catheter.Improper technique may cause catheter to break." the certificate of compliance (part of dhr) certifies that the aforementioned lot meets the viant upland quality system requirements and specifications.This product has been manufactured and controlled by viant upland in accordance with the fda qsr and iso iso13485:2016.A review of the certificate of conformance/device history record found that the needle set passed all the release criteria.The device was released in 01/2021 and is less than 1 year old.Corrective action is not required at this time as the root cause could not be determined.Teleflex will continue to monitor and trend on complaints of this nature.The reported complaint of "ez-io needle cannula is detached" is confirmed.The hub was separated from the cannula and there was evidence of adhesive residue on the hub.The proximal end of the cannula and the hub appeared crushed.It appears this damage was a result of removing the device from the patient after the cannula detached from the hub.The sample was sent to the supplier site for further investigation.Per the supplier, there is evidence of glue in the cannula hub which can be seen not only with uv light but with the naked eye as well.The device history records for the finished good and needle subassembly were reviewed with no evidence to suggest a manufacturing related cause.Per the supplier investigation, the root cause of this complaint is not manufacturing related.The root cause of this complaint could not be determined based upon the information available.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
During removal of i/o there was more trauma than anticipated.Item was used in the field by the ems paramedic.They replenished their stock from burlington ed.This is where the defective item was pulled from.The team lost the packaging.The broken product was kept per the notes.The yellow hub became detached from the needle and required unnecessary surgery for removal.

Brand Name
EZ-IO 45MM NEEDLE SET + STABILIZER(BOX O
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
MDR Report Key12245041
Report Number3011137372-2021-00209
Device Sequence Number11568820
Product Code FMI
UDI-Device Identifier10801902170641
UDI-Public10801902170641
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K091140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN917352
Device Catalogue Number9079P-VC-005
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;